Alert archive / New York / Special Marine Warnings in 2006

Special Marine Warning 9, NWS Buffalo, NY

May 31, 2006

NWS Buffalo, NY issued this special marine warning at May 31, 2006, 11:14 PM EDT. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 31, 2006, 11:14 PM EDT (03:14 UTC)
Expired
Jun 1, 2006, 12:00 AM EDT
In force
46 min
Issued by
NWS Buffalo, NY
Area
Counties, with a storm outline in the text

What forecasters said that day

The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this special marine warning went out at May 31, 3:08 PM EDT, 8 hours 6 minutes earlier.

Area forecast discussion, May 31, 3:08 PM EDT, 8 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
308 PM EDT WED MAY 31 2006

.SHORT TERM /TONIGHT THROUGH FRIDAY NIGHT/...

MOST OF OUR CWA REMAINED DRY DURING THE EARLY AFTERNOON...BUT
CONVECTION IS STARTING TO BECOME BETTER ORGANIZED ALONG THE LAKE
BREEZE BOUNDARIES. WHILE THIS CONVECTION HAS BEEN SHOWING A
WEAKENING TREND AS IT MOVES AWAY FROM THE LAKE BREEZES...EXPECT
THE OUTFLOW FROM THE LAKE INDUCED CELLS TO SET OFF MORE CONVECTION
AS IT COUNTERS THE WARMER...MORE UNSTABLE AIR OVER THE INTERIOR
SECTIONS OF THE CWA.

THE WIDESPREAD CONVECTION LOCATED NORTH OF LAKE ONTARIO IS BEING
ENHANCED BY THE MID LEVEL SHORT WAVE THAT IS CURRENTLY PUSHING
THROUGH SOUTHERN ONTARIO. SOME OF THESE SHOWERS/THUNDERSTORMS MAY
NIP NORTHERN JEFFERSON COUNTY LATER THIS AFTERNOON...BUT MOST OF
THIS ACTIVITY WILL STAY NORTH OF OUR AREA.

ON A LARGER REGIONAL SCALE...MORE WIDESPREAD CONVECTION IS
SETTING UP THIS AFTERNOON WITH THE COLD FRONT DROPPING SOUTH
ACROSS THE CENTRAL GREAT LAKES AND THE MIDWEST. AS MOISTURE
CONTINUES TO POOL AHEAD OF THE FRONT TONIGHT...EXPECT SHOWERS AND
THUNDERSTORMS TO BECOME MORE WIDESPREAD ACROSS OUR CWA AS WELL.
THE GFS STILL TRACKS THE FRONT SOUTH ACROSS OUR AREA A LITTER
FASTER THAN THE NAM...BUT BOTH MODELS SUGGEST THE FRONT WILL SLOW
UP AS IT ENCOUNTERS THE WESTERLY FLOW ON THE NORTHERN EDGE OF THE
RETREATING UPPER LEVEL RIDGE. BECAUSE OF THE ANTICIPATED SLOW
MOVEMENT OF THE FRONT WILL JUST INDICATE CATEGORICAL POPS FOR
SHOWERS ON THURSDAY WITH JUST A CHANCE OF THUNDERSTORMS DUE TO THE
RELATIVELY LOW INSTABILITY INDICES.

SIGNIFICANT DIFFERENCES STILL SHOW UP THURSDAY NIGHT AND FRIDAY AS
THE GFS TRACKS THE COLD FRONT BIT FARTHER TO THE SOUTH AND EAST.
BOTH MODELS FORM A WAVE ALONG THE FRONT ON FRIDAY...BUT THE NAM
INDICATES A MUCH WETTER SOLUTION. AT THIS TIME...WILL STILL OPT
FOR A COMPROMISE SOLUTION AND INDICATE CHANCE POPS FOR FRIDAY.

&&

.LONG TERM /SATURDAY THROUGH WEDNESDAY/...

A LONG WAVE TROUGH WITH THE AXIS RUNNING FROM NEW ENGLAND TO THE
CENTRAL OHIO VALLEY WILL DRIFT SLOWLY EASTWARD FROM SATURDAY NIGHT
THROUGH TUESDAY BUT THE MAIN SYNOPTIC FORCING WILL BE TO THE EAST OF
OUR FORECAST AREA. PRECIPITATION IS NOT TOTALLY OUT OF THE QUESTION
BUT IF THERE IS ANY IT WILL LIKELY BE ISOLATED IN NATURE. THE VAST
MAJORITY OF THE TIME IS EXPECTED TO BE RAIN FREE. THE NEXT REAL
THREAT OF RAIN WILL COME WEDNESDAY WHEN A SHORT WAVE TROUGH ADVANCES
EAST FROM THE CENTRAL LAKES REGION. PROJECTED 850 MILLIBAR
TEMPERATURES SUGGEST THAT WE WILL BE IN FOR NEAR NORMAL TEMPERATURES
THROUGH THE PERIOD...NOTICEABLY COOLER THAN RECENT DAYS.

&&

.AVIATION...

VFR CONDITIONS WILL CONTINUE INTO THE MIDDLE OF THE NIGHT, WITH
AREAS OF MVFR VISIBILITY IN THUNDERSTORMS ACROSS THE SOUTHERN TIER
AND EAST OF LAKE ONTARIO INTO THE EVENING HOURS.  A COLD FRONT WILL
MOVE SOUTH ACROSS THE AREA THURSDAY, WITH CEILINGS AND VISIBILITY
LOWERING TO MVFR IN RAIN AND FOG BEFORE DAWN THURSDAY MORNING. AS
THE FRONT DRAWS CLOSER, CEILINGS WILL LOWER TO IFR DURING THE
MORNING, THEN IMPROVE AGAIN DURING THE AFTERNOON.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...AIR STAGNATION ADVISORY FOR NYZ001-002-010>012-019>021-085
     UNTIL 1 AM THURSDAY.
MARINE...NONE.

&&

SHORT TERM...TJP
LONG TERM...SAGE
AVIATION...APB
Hazardous weather outlook, May 31, 4:35 AM EDT, 18 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
435 AM EDT WED MAY 31 2006

NYZ001>008-010>014-019>021-085-010845-
NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-
LEWIS-NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA-
CATTARAUGUS-ALLEGANY-SOUTHERN ERIE-
435 AM EDT WED MAY 31 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL
NEW YORK.

.DAY ONE...TODAY AND TONIGHT

WARM, UNSTABLE AIR WILL REMAIN ACROSS THE REGION TODAY. SCATTERED
THUNDERSTORMS ARE EXPECTED TO DEVELOP AND THERE IS A SLIGHT RISK
THAT SOME OF THESE STORMS MAY REACH SEVERE LIMITS...CAPABLE OF
PRODUCING WINDS IN EXCESS OF 58 MPH AND HAIL OF THREE QUARTER INCH
OR GREATER.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT THE FOLLOWING (LOWER
CASE): HTTP://WWW.WEATHER.GOV/BUF

LEZ020-040-041-061-LOZ042>045-062>065-SLZ022-024-010845-
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN
BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT
LAWRENCE RIVER-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
435 AM EDT WED MAY 31 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEW YORK WATERS OF LAKE
ERIE...LAKE ONTARIO...AND THE SAINT LAWRENCE RIVER.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT THE FOLLOWING (LOWER
CASE): HTTP://WWW.WEATHER.GOV/BUF

In the hours before

Local storm report, May 31, 8:42 PM EDT, 2 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
842 PM EDT WED MAY 31 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0810 PM     TSTM WND DMG     BOLIVAR                 42.07N 78.17W
05/31/2006                   ALLEGANY           NY   PUBLIC

            TREES DOWN

&&

TMA

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 31, 8:01 PM EDTSevere Thunderstorm WarningBUFAllegany44 min
May 31, 8:56 PM EDTSevere Thunderstorm WarningBUFAllegany19 min

Nearby

Special Marine Warnings in New York, 2006Every special marine warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.